One can use many symptoms to identify opiate use and abuse, including heroin nods.

This article will talk about what heroin nods are, what “nodding out” means, and how it can be a dangerous sign of a potential overdose.

What Are Heroin Nods?

Heroin is a recreational opiate that brings the user a euphoric “high.” However, this feeling is immediately followed by a period referred to as “nodding out” or the “nods.”

You can think of nodding out as similar to a student falling asleep in the middle of a boring lecture. The student may try to stay awake but find it difficult to avoid nodding off as they drift in and out of sleep. Inevitably, their head may nod further, and they may drift between sleep and wakefulness until they finally drift off to sleep.

However, heroin nods are not due to ordinary, harmless sleepiness. Rather, heroin is a powerful opioid that acts as a sedative, causing the user to fall into a very deep sleep. You may not even be able to wake a heroin user up from a state of this deep sleep.

While it may look like a peaceful, relaxed state for a heroin user, nodding out can be extremely dangerous.

Why Are Heroin Nods Dangerous? The Dangers Of Nodding Out

Heroin nods can be dangerous because of the potential for overdose, and the drug may sedate a user to the point of unconsciousness. This is especially true if the user mixes heroin with other drugs, such as painkillers, alcohol, or benzodiazepines (“benzos”.)

The combined effects of these drugs can cause a user to slip into unconsciousness and even a coma. If a heroin user doesn’t wake up, you may be able to see the following signs:

  • slowed breathing, as opioids depress the breathing center of the brain
  • shallow breaths or gasping for air
  • pale skin that may appear blue
  • blue lips, fingertips, or extremities
  • lack of response to painful stimuli, such as pinching or sharp prodding
  • weak pulse and low blood pressure

It’s important to remember that if you see these signs, the user may die of an overdose. Call 911 immediately if you suspect that someone is experiencing an opioid overdose.

Heroin Nods: Risking Overdose and Death

Nodding out on heroin can be deadly. During a comatose state where a user appears to be deeply asleep, the body is still metabolizing and dealing with the effects of the opiates. Since they can no longer consciously control their breathing, you may witness their breathing slow down continuously.

Heroin acts on the brain stem, depressing the autonomous control of breathing until the brain is completely deprived of oxygen. This oxygen deprivation can result in death, and the user stops breathing altogether.

Conclusion: How To Treat Heroin Addiction

At Genesis Pain Clinic, we’re proud to be practitioners of the highest standard of interventional pain management. Our Suboxone medication-assisted treatment plan is the gold standard of care for treating opioid disorders. We offer diagnostic testing and regenerative medicine, with the mission to allow all our patients to live healthy, pain-free lives. Please call us if you have any questions at (913) 871-9888.
We’re proud to offer the best suboxone treatment in Kansas, and we look forward to helping you.

 

https://g.page/genesispainclinic?share
Genesis Pain Management Clinic of Overland Park
6700 W 121st St Ste #300, Overland Park, KS 66209
913-871-9888
www.genesispain.com